MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11MM)

MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11MM)
Model Number BC0411XC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer; the investigation is underway.
 
Event or Problem Description
It was reported that during an intracranial aneurysm, the balloon ruptured inside of the patient upon the first inflation attempt.There was no reported intervention, patient injury, or health damage.
 
Additional Manufacturer Narrative
The balloon was received for evaluation.A bypass device was used to get past the dried contrast in the catheter and the balloon was inflated, at which point a pinhole was observed at the distal balloon bond.The reported complaint is confirmed.The physical evaluation of the returned scepter xc found a pin hole on the balloon that aligns with the complaint description.The investigation could not confirm the circumstances that led to the pin-hole, but this condition is known to occur due to improper manipulation prior to or during the procedure or due to over inflation of the balloon.

Brand Name
SCEPTER XC OCCLUSION BALLOON (4X11MM)
Common Device Name
BALLOON
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8848486
Report Number2032493-2019-00183
Device Sequence Number2548248
Product Code MJN
UDI-Device Identifier00842636020591
UDI-Public(01)00842636020591(11)161104(17)191031(10)161104JC2
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2019
Device Model NumberBC0411XC
Device Catalogue NumberBC0411XC
Device Lot Number161104JC2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR